Alert archive / Tennessee / Frost Advisories in 2021

Frost Advisory 11, NWS Morristown, TN

November 6, 202121 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this frost advisory at Nov 6, 2021, 2:59 PM EDT for 21 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Nov 7, 2021, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2021, 2:59 PM EDT (18:59 UTC)
In effect from
Nov 7, 2021, 3:00 AM EST
Expired
Nov 7, 2021, 9:00 AM EST
In force
6 hr
Issued by
NWS Morristown, TN
All 23 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS74 KMRX 061859
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
259 PM EDT Sat Nov 6 2021

NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-070300-
/O.NEW.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/
Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion-
Hamilton-Bradley-West Polk-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, 
Alpha, Morristown, Russellville, Bybee, Newport, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown
259 PM EDT Sat Nov 6 2021 /159 PM CDT Sat Nov 6 2021/

...FROST ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST
/8 AM CST/ SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of east Tennessee and southwest North 
  Carolina.

* WHEN...From 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
168 
WWUS74 KMRX 062043 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
443 PM EDT Sat Nov 6 2021

NCZ060-061-TNZ102-070445-
/O.UPG.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/
/O.NEW.KMRX.FZ.W.0009.211107T0800Z-211107T1400Z/
Cherokee-Clay-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big Frog Mountain, Ducktown, and Turtletown
443 PM EDT Sat Nov 6 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 degrees expected.

* WHERE...In Tennessee, East Polk County. In North Carolina, 
  Cherokee and Clay Counties.

* WHEN...From 3 AM to 9 AM EST Sunday.

* IMPACTS...freeze conditions could kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ036>040-067>071-073-081>086-098>101-070445-
/O.CON.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Oak Ridge, Clinton, Maynardville, 
Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, 
Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, 
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, and Reliance
443 PM EDT Sat Nov 6 2021 /343 PM CDT Sat Nov 6 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO
9 AM EST /8 AM CST/ SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Much of central and southern sections of east Tennessee
  of east Tennessee.

* WHEN...From 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
022 
WWUS74 KMRX 070124
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
924 PM EDT Sat Nov 6 2021

NCZ060-061-TNZ102-071000-
/O.CON.KMRX.FZ.W.0009.211107T0800Z-211107T1400Z/
Cherokee-Clay-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big Frog Mountain, Ducktown, and Turtletown
924 PM EDT Sat Nov 6 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 degrees expected.

* WHERE...In Tennessee, East Polk County. In North Carolina, 
  Cherokee and Clay Counties.

* WHEN...From 3 AM to 9 AM EST Sunday.

* IMPACTS...Freeze conditions could kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ036>040-067>071-073-081>086-098>101-071000-
/O.CON.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Oak Ridge, Clinton, Maynardville, 
Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, 
Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, 
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, and Reliance
924 PM EDT Sat Nov 6 2021 /824 PM CDT Sat Nov 6 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO
9 AM EST /8 AM CST/ SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.
  Isolated locations could drop at or below freezing.

* WHERE...Much of central and southern sections of east Tennessee. 

* WHEN...From 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
103 
WWUS74 KMRX 070803
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
303 AM EST Sun Nov 7 2021

NCZ060-061-TNZ102-071400-
/O.CON.KMRX.FZ.W.0009.000000T0000Z-211107T1400Z/
Cherokee-Clay-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big Frog Mountain, Ducktown, and Turtletown
303 AM EST Sun Nov 7 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 degrees expected.

* WHERE...In Tennessee, East Polk County. In North Carolina, 
  Cherokee and Clay Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Freeze conditions could kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ036>040-067>071-073-081>086-098>101-071400-
/O.CON.KMRX.FR.Y.0011.000000T0000Z-211107T1400Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Oak Ridge, Clinton, Maynardville, 
Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, 
Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, 
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, and Reliance
303 AM EST Sun Nov 7 2021 /203 AM CST Sun Nov 7 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation. Isolated locations could drop at or below freezing.

* WHERE...Much of central and southern sections of east 
  Tennessee.

* WHEN...Until 9 AM EST /8 AM CST/ this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 6, 2:57 PM EDT, 2 minutes earlier.

Area forecast discussion, Nov 6, 2:57 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
257 PM EDT Sat Nov 6 2021

.SHORT TERM (Tonight and Sunday)...

500 MB low pressure over the coastal Southeast states will slowly
move out to sea. No impacts here aside from some cirrus clouds. Fair
and chilly weather tonight with another round of fairly widespread
frost. High temps Sunday will be near normal as high pressure
ridging at 500 MB begins to build in from the west behind the
slowly departing coastal low. This ridge will give us a warm spell
for much of the upcoming work week...see below.

GC

.LONG TERM (Sunday Night through Saturday)...

Key Messages:

1. Dry and warm through Wednesday.

2. Next chance of rain is with a late week system, Thursday into
Friday.

3. Another big cool down expected behind the late week system this
weekend.

Discussion:

Little change in the forecast from the last issuance with continued
below average confidence with the late week system. Upper ridging
along with surface high pressure will bring tranquil conditions to
the area Sunday night through Wednesday. Max temperatures will be
near to above normal during this time frame as thickness's increase
with the increasing heights.

During the week several waves will cross the Pacific northwest with
one of these expected to move across the Rockies by Tuesday and dig
into the plains mid to late week. Deterministic guidance is still
struggling with the this system but an associated cold front will
move through the region sometime Friday. Before this however,
southerly flow will advect moisture northward as early as Thursday
night with an expected increase in PoPs. The passage of the cold
front and northwest flow regime aloft will support a much cooler
airmass with temperatures back to below normal during the weekend.
Any residual moisture left over could bring light wintry
precipitation to the higher elevations but no impacts are expected
at this point.

Diegan

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR expected to prevail. Light winds.

GC

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             38  63  41  68  43 /   0   0   0   0   0
Knoxville McGhee Tyson Airport, TN  34  61  36  67  42 /   0   0   0   0   0
Oak Ridge, TN                       35  62  38  67  42 /   0   0   0   0   0
Tri Cities Airport, TN              30  60  33  66  38 /   0   0   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Frost Advisory from 3 AM to 9 AM EST Sunday for Cherokee-Clay.

TN...Frost Advisory from 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/
     Sunday for Anderson-Bledsoe-Bradley-East Polk-Grainger-
     Hamblen-Hamilton-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-
     North Sevier-Northwest Blount-Northwest Cocke-Northwest
     Monroe-Rhea-Roane-Sequatchie-Union-West Polk.

VA...NONE.

&&
Hazardous weather outlook, Nov 6, 2:22 AM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
222 AM EDT Sat Nov 6 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-070630-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
222 AM EDT Sat Nov 6 2021 /122 AM CDT Sat Nov 6 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Frost is likely late tonight into the morning hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Nov 6, 9:20 AM EDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Morristown TN
920 AM EDT Sat Nov 6 2021

NCZ060-061-TNZ067>069-071>074-081>087-098>102-061500-
Cherokee-Clay-Roane-Loudon-Knox-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam,
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville,
Tusquitee, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview,
Kingston, Oliver Springs, Lenoir City, Loudon, Bearden,
Knoxville, Lake Forest, Happy Valley, Maryville, Alcoa,
Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour,
Pigeon Forge, Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright,
Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville,
Brayton, Dayton, Evensville, Old Washington, Grandview,
Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah,
Sweetwater, Madisonville, Bullet Creek, Citico, Coker Creek,
South Pittsburg, Haletown (Guild), Jasper, Martin Springs,
Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland,
Tasso, Conasauga, Archville, Benton, Parksville, Reliance,
Big Frog Mountain, Ducktown, and Turtletown
920 AM EDT Sat Nov 6 2021 /820 AM CDT Sat Nov 6 2021/

...Areas of Dense Fog This Morning...

Areas of dense fog were occurring, reducing visibilities in some
areas below a quarter of a mile. This fog will be burning off
through 11 AM.

Motorists should exercise caution and allow extra travel time this
morning.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 4:43 PM EDTFreeze WarningMRXPolk17 hr

Nearby

Frost Advisories in Tennessee, 2021Frost Advisories in North Carolina, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.